Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Oct 12, 2021, 12:36 PM CDT for Alfalfa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2021, 12:36 PM CDT (17:36 UTC)
- Expired
- Oct 12, 2021, 1:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Hail
- 0.88 in
- Wind
- 50
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 31 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WWUS84 KOUN 121736
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1236 PM CDT Tue Oct 12 2021
OKZ005-006-121800-
Alfalfa OK-Woods OK-
1236 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 100 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dacoma, moving north at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alva, Cherokee, Carmen, Burlington, Dacoma, Amorita, Byron, Lambert,
Ingersoll, Driftwood, Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9820 3646 9854 3653 9879 3700 9859
TIME...MOT...LOC 1736Z 199DEG 71KT 3661 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 4:51 AM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Oct 12, 4:51 AM CDT, 7 hours 45 minutes before
Area Forecast Discussion National Weather Service Norman OK 451 AM CDT Tue Oct 12 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 222 AM CDT Tue Oct 12 2021 A mid-level trough will continue to move towards the Southern Plains today. Strengthening low-level flow will help foster warm advection showers during the day. Later in the evening, a dryline will move into the northwestern parts of the state. The timing and movement of the boundary will be juxtaposed with the greatest ascent as the aforementioned trough approaching the Rocky Mountains. There will be a brief window of discrete storms, with the potential to produce all hazards. Storms are then expected to grow upscale quickly into a line of storms, as the shear vector orientation will be primarily parallel to the boundary. Through the overnight hours, these storms are expected to continue moving into central Oklahoma, with damaging wind gusts as the primary threat. && .LONG TERM... (Wednesday through Monday) Issued at 209 AM CDT Tue Oct 12 2021 From Wednesday until Friday morning, a long-wave trough will be over western North America. At sunrise Wednesday a short-wave trough will be passing from northwestern Oklahoma into eastern Kansas with a surface front moving through central Oklahoma. Thunderstorms from earlier in the morning along the front will also be moving into eastern Oklahoma. However, with the strong southwesterly flow aloft and surface high pressure in the southeastern U.S., the front is not expected to move through southeastern Oklahoma. The period of drier air behind the front will be short-lived since this more humid air mass is expected to return on south winds by early Thursday. Small waves in the prevailing strong southwesterly upper flow will allow chances for rain or thunderstorms to persist into early Friday. By then, the long-wave trough is expected to move east of the southern plains and a front will bring drier and moderately cooler air into Oklahoma through the weekend. && .AVIATION... (12Z TAFS) Issued at 444 AM CDT Tue Oct 12 2021 Ceilings will remain VFR through the morning. Some showers and thunderstorms could develop in the late morning and early afternoon. The stronger thunderstorms will develop across northwest Oklahoma later in the evening and effect most TAF sites through the overnight hours and and some sites into the morning. Winds will be gusty out of the south today and will shift to westerly as the front moves through overnight. && .UPPER AIR... Issued at 209 AM CDT Tue Oct 12 2021 An Upper Air flight is planned for 12Z October 12.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 65 76 59 / 70 90 30 20 Hobart OK 78 57 77 56 / 50 90 10 10 Wichita Falls TX 82 65 80 61 / 70 90 40 40 Gage OK 73 47 73 46 / 20 90 0 0 Ponca City OK 76 62 75 54 / 60 100 20 10 Durant OK 78 68 78 64 / 70 50 90 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...13 LONG TERM....09 AVIATION...13
Hazardous weather outlook, Oct 12, 12:07 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1207 PM CDT Tue Oct 12 2021 OKZ004>048-050>052-TXZ083>090-131715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 PM CDT Tue Oct 12 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight .Thunderstorms... Scattered showers and some storms will remain possible through the afternoon hours. The severe potential with these storms is low although small hail could be possible with the stronger storms. There is a risk for severe storms later this evening into Wednesday morning. Individual storms are expected to develop in the Texas Panhandle and far western Oklahoma this evening and eventually develop into a line as they move east across the area. In addition to this activity, a few storms may develop ahead of the line across southwest Oklahoma by sunset and move into central Oklahoma this evening. Large hail up to baseballs, damaging winds up to 70 mph, and a few tornadoes will be possible with the initial storms but then damaging winds will become an increasing concern with the line of storms overnight. With the severe weather expected to take place during the nighttime into morning hours, make sure you have multiple ways to receive warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday .Thunderstorms... Ongoing severe weather will be possible across portions of Oklahoma and north Texas Wednesday morning as thunderstorms and a cold front continues to move across the area. Damaging winds will be the primary concern. Thunderstorms will remain possible across portions of central and southern Oklahoma and western north Texas through Wednesday evening before rain chances spread back north and continue Thursday. The severe potential will diminish by Wednesday afternoon. However, heavy rain will to be a concern. .Heavy Rain... Heavy rainfall Wednesday and Thursday could cause flooding in some areas, especially in parts of south central and southeastern Oklahoma where a Flood Watch is in effect for Wednesday night and Thursday.
In the hours before
Special weather statement, Oct 12, 12:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1236 PM CDT Tue Oct 12 2021
OKZ005-006-121800-
Alfalfa OK-Woods OK-
1236 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 100 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dacoma, moving north at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alva, Cherokee, Carmen, Burlington, Dacoma, Amorita, Byron, Lambert,
Ingersoll, Driftwood, Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9820 3646 9854 3653 9879 3700 9859
TIME...MOT...LOC 1736Z 199DEG 71KT 3661 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:46 AM CDT | Flood Watch | OUN | Atoka, Bryan, Coal, Johnston, Love, Marshall | 41 hr |
| Oct 12, 12:42 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Oct 12, 1:08 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Oct 12, 1:09 PM CDT | Special Weather Statement | OUN | Major | 36 min |
| Oct 12, 1:28 PM CDT | Special Weather Statement | OUN | Alfalfa | 17 min |
| Oct 12, 1:35 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Oct 12, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 48 min |
| Oct 12, 1:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Oct 12, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 40 min |
| Oct 12, 2:33 PM CDT | Special Weather Statement | OUN | Logan | 27 min |
| Oct 12, 3:03 PM CDT | Special Weather Statement | OUN | Noble | 42 min |
| Oct 12, 3:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Oct 12, 4:14 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Oct 12, 5:03 PM CDT | Special Weather Statement | OUN | Harmon | 27 min |
| Oct 12, 5:26 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| Oct 12, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Oct 12, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 46 min |
| Oct 12, 6:18 PM CDT | Tornado Warning | OUN | Beckham, Greer, Kiowa, Washita | 42 min |
| Oct 12, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 39 min |
| Oct 12, 6:51 PM CDT | Tornado Warning | OUN | Beckham, Custer, Washita | 24 min |
| Oct 12, 5:22 PM CDT | Special Weather Statement | OUN | Knox | 23 min |
| Oct 12, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 50 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.